MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3503230
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 47-year-old hispanic female patient underwent a primary breast augmentation with a 230cc mentor smooth round high profile saline breast prosthesis and experienced a deflation on the left side post-operatively, which was confirmed via a sonogram.As a result, the patient underwent explantation on (b)(6) 2022.
 
Additional Manufacturer Narrative
On august 29, 2022, mentor received an updated date of implant.Relevant fields have been updated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 27, 2022, the mentor failure analysis lab received the device for evaluation.On october 16, 2022, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sm hps dv 230cc breast implant had a crease/fold on the posterior view and a tear was found within it, measuring approximately 0.3 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Breast implants may also simply wear out over time.It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND HIGH PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15241669
Report Number1645337-2022-09599
Device Sequence Number4785467
Product Code FWM
UDI-Device Identifier00081317001591
UDI-Public00081317001591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2011
Device Model Number3503230
Device Catalogue Number3503230
Device Lot Number5793025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/29/2022
09/27/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/12/2022
10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient EthnicityHispanic